Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 376, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 21, 2011, 2:25 AM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 2:25 AM CDT (07:25 UTC)
- Expired
- Aug 21, 2011, 3:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:35 AM CDT | TSTM WND DMG | Clarksville, TN | NUMEROUS REPORTS OF TREES BLOWN DOWN IN THE CLARKSVILLE AREA. |
| Aug 21, 3:10 AM CDT | TSTM WND DMG | 9 Sw Cedar Hill, TN | WSMV-TV REPORTED A GAS STATION AWNING WAS DAMAGED AT I-24 EXIT 19. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS54 KOHX 210725
SVROHX
TNC021-125-147-210815-
/O.NEW.KOHX.SV.W.0376.110821T0725Z-110821T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 AM CDT
* AT 221 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR FORT
CAMPBELL NORTH...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3626 8704 3648 8762 3653 8763 3664 8758
3665 8689
TIME...MOT...LOC 0725Z 288DEG 25KT 3655 8750
$$
FORECASTER: ROSE2 follow-up statements
269 WWUS54 KOHX 210749 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 AM CDT SUN AUG 21 2011 TNC021-125-147-210815- /O.CON.KOHX.SV.W.0376.000000T0000Z-110821T0815Z/ ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN- 249 AM CDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONTGOMERY...NORTHERN CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 315 AM CDT... AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CLARKSVILLE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ADAMS AND CEDAR HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3645 8741 3662 8734 3662 8690 3631 8702 TIME...MOT...LOC 0749Z 289DEG 30KT 3650 8726 $$ ROSE
707 WWUS54 KOHX 210805 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CDT SUN AUG 21 2011 TNC021-125-147-210815- /O.CON.KOHX.SV.W.0376.000000T0000Z-110821T0815Z/ ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN- 305 AM CDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 315 AM CDT... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF GUTHRIE...OR 13 MILES SOUTHEAST OF CLARKSVILLE... MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CEDAR HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3640 8728 3657 8721 3655 8693 3631 8702 TIME...MOT...LOC 0805Z 289DEG 24KT 3646 8714 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 11:41 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 20, 11:41 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1141 PM CDT SAT AUG 20 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION... ML/UL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA SUNDAY. THIS FRONT EXPECTED TO BE NEAR BNA 00Z MONDAY...THEN EAST OF CSV 06Z. GENERATED PCPN AHEAD LIKELY TO MOVE TO BNA VCNTY BEFORE 12Z...AND OVER TO CSV 14-15Z....HANGING AROUND INTO THE LATE AFTERNOON. THIS PCPN MAY REDUCE VSBYS BRIEFLY BUT CEILINGS LIKELY TO STAY AOB 3KFT. OVERALL...VFR CONDITIONS WILL RULE THE PERIOD...DESPITE PASSING WEAK SYSTEM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Aug 20, 5:18 AM CDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT SAT AUG 20 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:20 AM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Aug 21, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 36 min |
| Aug 21, 5:09 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Wilson | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.